Oregon, 2005

High Wind in Oregon, November 28, 2005

November 28, 2005 · NWS MFR · 10 events in 2 counties and zones

A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 28/1158 PST, effective from issuance until 28/1500 PST. It was extended to 28/1800 PST at 28/1530 PST.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 28/1158 PST, effective from issuance until 28/1500 PST. It was extended to 28/1800 PST at 28/1530 PST. The warning expired at 28/1800 PST. The above observations at Gold Beach verified the warning, as this warning is no longer verified on the capes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 28, 9:28 AM PST, 32 minutes earlier.

Area forecast discussion, Nov 28, 9:28 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
928 AM PST MON NOV 28 2005

.DISCUSSION...
WINTER STORM CURRENTLY MOVING THROUGH THE CWA WITH WARNINGS AND
ADVISORIES ISSUED TO ACCOUNT FOR INCREASED MOISTURE AND LOWER SNOW
LEVELS WITH THIS SYSTEM. SNOW LEVELS ARE AROUND 2500 TO 3000 FEET
AND RISING...WITH HEAVY PRECIPITATION ALREADY FALLING. WARNING
CONDITIONS ARE EXPECTED OVER THE MTS OF WESTERN SISKIYOU COUNTY
WITH 5 TO 9 INCHES OF ACCUMULATION EXPECTED BY TONIGHT. ADVISORY
CONDIDTIONS EXPECTED IN DOUGLAS CO FOOTHILLS WITH 2 TO 5 INCHES...
OVER THE EAST SIDE ZONES AND CASCADES IN CALIFORNIA WITH 3 TO 6
INCHES...AND THE CASCADES AND SISKIYOUS WITH 8 TO 14 INCHES. RICH
MOISTURE FEED INTO THIS STORM WILL PRODUCE THE HEAVIEST
PRECIPITATAION IN A BAND FROM WESTERN SISKIYOU CO AND SOUTHEAST TO
THE SIERRA...MOSTLY SOUTH OF OUR CWA. MT SHASTA WILL SEE SOME OF
THIS HEAVY PRECIP ALONG WITH SOME OF THE HIGHER PEAKS OF THE MARBLE
MTS/TRINITY ALPS. SNOW WILL TAPER TO A SHOWERY REGIME THIS EVENING
FROM WEST TO EAST AS THE COLD FRONT PASSES...ADDITIONAL
ACCUMULATIONS EXPECTED.

FORECAST UPDATED THIS MORNING TO ACCOUNT FOR INCREASED SNOW AMOUNTS
AND HEADLINES.

BERTEAU

.AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A
WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD
RAIN AND LOWERING CLOUDS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER.
CA...GALE WARNING OR BORDER TO PT ST GEORGE.

&&
MDB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 28, 9:14 AM PST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST MON NOV 28 2005

PZZ350-353-356-370-373-376-291730-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT TODAY. FOR DETAILS SEE THE COASTAL WATERS
FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-083>085-ORZ025-027>031-291730-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-MODOC COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...

SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT. FOR DETAILS SEE
WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-291730-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT UNTIL 8 PM THIS EVENING. FOR DETAILS
SEE THE WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORR

In the hours before

Local storm report, Nov 28, 9:33 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
933 AM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
November 28, 10:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco. This station met High Wind Criteria for gusts continuously from 28/1000 to 28/1700 PST.

High Wind, Curry County Coast

When
November 28, 10:00 AM PST
Where
Curry County Coast forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach. This station met High Wind Warning criteria for gusts continuously from 28/1000 to 28/1500 PST except for the 28/1200 observation.

High Wind, South Central Oregon Coast

When
November 28, 11:00 AM PST to 4:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
51 kt (59 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco. This station exceeded High Wind Warning criteria for sustained winds continuously during this time interval.

High Wind, South Central Oregon Coast

When
November 28, 12:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
84 kt (97 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, Curry County Coast

When
November 28, 12:00 PM PST to 2:00 PM PST
Where
Curry County Coast forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach. This station exceeded High Wind Warning criteria for sustained winds continuously during this time interval.

High Wind, Curry County Coast

When
November 28, 3:00 PM PST
Where
Curry County Coast forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, South Central Oregon Coast

When
November 28, 3:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago. This station exceeded High Wind Warning criteria for gusts continuously from 28/1500 to 28/1900 PST.

High Wind, South Central Oregon Coast

When
November 28, 3:30 PM PST to 4:30 PM PST
Where
South Central Oregon Coast forecast zone
Measured
44 kt (51 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
November 28, 5:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
November 28, 7:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481376, 5481380, 5481375, 5481377, 5481379, 5481381, 5481383, 5481382, 5481378, 5481384.